Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 7:34 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 3, 2006, 8:04 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1810 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 040034
SVRGRB
WIC015-139-040115-
/O.NEW.KGRB.SV.W.0081.060704T0034Z-060704T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN EAST CENTRAL WISCONSIN
EASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
* UNTIL 815 PM CDT
* AT 730 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 16
MILES WEST OF CHILTON...OR ABOUT 9 MILES NORTHEAST OF OSHKOSH...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHILTON BY 800 PM...
THESE THUNDERSTORMS COULD PRODUCE WATERSPOUTS ON LAKE WINNEBAGO.
WINDS CAN EXCEED 60 MPH IN A WATERSPOUT. IF YOU SEE A
WATERSPOUT...MOVE TO SHORE IMMEDIATELY. IF THE WATERSPOUT REACHES
SHORE...DAMAGING WINDS COULD AFFECT STRUCTURES ON LAND. IF INSIDE A
BUILDING...MOVE TO THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
LAT...LON 4409 8854 4412 8854 4413 8853 4416 8853
4422 8850 4416 8805 4393 8804 4405 8856
4408 8856
$$
RDM3 follow-up statements
000
WWUS53 KGRB 040045
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT MON JUL 3 2006
WIC015-139-040115-
/O.CON.KGRB.SV.W.0081.000000T0000Z-060704T0115Z/
WINNEBAGO WI-CALUMET WI-
745 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CALUMET AND EASTERN WINNEBAGO COUNTIES...
AT 743 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
CENTRAL LAKE WINNEBAGO...OR ABOUT 7 MILES NORTHEAST OF OSHKOSH...
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKBRIDGE BY 755 PM...
QUINNEY BY 800 PM...
CHILTON AND HAYTON BY 815 PM...
THESE THUNDERSTORMS COULD PRODUCE WATERSPOUTS ON LAKE WINNEBAGO.
WINDS CAN EXCEED 60 MPH IN A WATERSPOUT. IF YOU SEE A WATERSPOUT...
MOVE TO SHORE IMMEDIATELY. IF THE WATERSPOUT REACHES SHORE...DAMAGING
WINDS COULD AFFECT STRUCTURES ON LAND. IF INSIDE A BUILDING...MOVE TO
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
LAT...LON 4409 8854 4412 8854 4413 8853 4416 8853
4422 8850 4416 8805 4393 8804 4405 8856
4408 8856
$$
RDM000
WWUS53 KGRB 040054
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT MON JUL 3 2006
WIC139-040103-
/O.CAN.KGRB.SV.W.0081.000000T0000Z-060704T0115Z/
WINNEBAGO WI-
753 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 4407 8839 4409 8840 4412 8831 4414 8836
4420 8837 4416 8805 4393 8804 4402 8838
4404 8838
$$
WIC015-040115-
/O.CON.KGRB.SV.W.0081.000000T0000Z-060704T0115Z/
CALUMET WI-
753 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CALUMET COUNTY...
AT 751 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
DAMAGING WINDS. THIS STORM WAS LOCATED ABOUT 10 MILES EAST OF
OSHKOSH...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
QUINNEY BY 800 PM...
CHILTON BY 810 PM...
THESE THUNDERSTORMS COULD PRODUCE WATERSPOUTS ON LAKE WINNEBAGO.
WINDS CAN EXCEED 60 MPH IN A WATERSPOUT. IF YOU SEE A WATERSPOUT...
MOVE TO SHORE IMMEDIATELY. IF THE WATERSPOUT REACHES SHORE...DAMAGING
WINDS COULD AFFECT STRUCTURES ON LAND. IF INSIDE A BUILDING...MOVE TO
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
LAT...LON 4407 8839 4409 8840 4412 8831 4414 8836
4420 8837 4416 8805 4393 8804 4402 8838
4404 8838
$$
RDM000
WWUS53 KGRB 040104
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
803 PM CDT MON JUL 3 2006
WIC015-040113-
/O.CAN.KGRB.SV.W.0081.000000T0000Z-060704T0115Z/
CALUMET WI-
803 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT
REMEMBER THAT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE
AREA UNTIL 10 PM.
LAT...LON 4407 8839 4409 8840 4412 8831 4414 8836
4420 8837 4416 8805 4393 8804 4402 8838
4404 8838
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP WITH FRONT. QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING... MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST. WILL END SHOWERS AFTER MIDNIGHT. AREA OF LOWER CLOUDS ASSOC WITH COLD UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER GFS AND CURRENT READINGS UPSTREAM. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY. PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE OVER THE CENTRAL STATES. MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT OF WESTERN TROF. STRONG WESTERLIES EXPECTED TO SET UP AROUND THE U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-564-041700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 3, 4:54 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG CONOVER 46.04N 89.25W
07/03/2006 VILAS WI LAW ENFORCEMENT
SEVERAL TREES DOWN IN CONOVER.
&&
ECKBERGLocal storm report, Jul 3, 5:09 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL CRANDON 45.56N 88.90W
07/03/2006 E1.00 INCH FOREST WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 5:20 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 9 SE CRANDON 45.47N 88.77W
07/03/2006 E0.50 INCH FOREST WI TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
ECKBERGLocal storm report, Jul 3, 5:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 4 N LAKEWOOD 45.35N 88.51W
07/03/2006 E50 MPH OCONTO WI TRAINED SPOTTER
NO REPORTED DAMAGE IN THE AREA.
&&
ECKBERGLocal storm report, Jul 3, 6:02 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST ATHELSTANE 45.43N 88.09W
07/03/2006 E45 MPH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 6:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WABENO 45.43N 88.66W
07/03/2006 FOREST WI TRAINED SPOTTER
SIX INCH DIAMTER TREES DOWN.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:43 PM CDT | Special Marine Warning | GRB | 92 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.